Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 299, NWS Nashville, TN

November 15, 2005Hickman County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Nov 15, 2005, 5:20 PM CST for Hickman County, Tennessee. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 15, 2005, 5:20 PM CST (23:20 UTC)
Expired
Nov 15, 2005, 6:15 PM CST
In force
55 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Hickman County, TN

The radar

The Nashville radar (KOHX), 98 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 15, 3:15 PM CSTTornado WatchSPC8 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.3 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2005-11-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2005-11-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 257 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
680 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
257 m²/s²
0-3 km storm-relative helicity
268 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 152323
SVROHX
TNC081-160015-
/O.NEW.KOHX.SV.W.0299.051115T2320Z-051116T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
520 PM CST TUE NOV 15 2005

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HICKMAN COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF CENTERVILLE

* UNTIL 615 PM CST

* AT 515 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THIS LINE OF STORMS WAS LOCATED 20 
  MILES WEST OF CENTERVILLE...OR ABOUT 13 MILES SOUTH OF WAVERLY...AND
  MOVING EAST AT 35 MPH. DAMAGE HAS BEEN REPORTED ALONG THIS LINE.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3592 8769 3566 8767 3569 8731 3596 8726

$$
BOYD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 15, 3:47 PM CST, 1 hour 33 minutes earlier.

Area forecast discussion, Nov 15, 3:47 PM CST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
347 PM CST TUE NOV 15 2005

.DISCUSSION...
18Z RAOB SHOWED DRIER AIR OVER MIDDLE TENNESSEE BELOW A MID LEVEL
CAP...THUS LIMITING MORNING AND EARLY AFTERNOON STORM DEVELOPMENT.
HOWEVER...TWO LINES OF STRONG TO SEVERE CONVECTION DEVELOPED
FURTHER WEST WITH A FEW CELLS EXHIBITED SUPERCELL STRUCTURES. THE
FIRST AND MORE INTENSE LINE IS TAPPING INTO MODERATE INSTABILITY
WITH ROTATING COUPLETS AT LOW ANGLES.

KOHX RADAR SHOWED THE FIRST OF THESE COUPLETS IN STEWART COUNTY
WITH MORE TO THE SOUTHWEST. H8 JET APPROACHING 60KTS JUST NORTH OF
HOPKINSVILLE IN THE NAM12 AT 16/00Z. VAD WINDS SUPPORT DAMAGING
SURFACE WINDS AS AN ADDITIONAL HAZARD. SECONDARY LINE OF STORMS
MAY MERGE WITH THE FIRST LINE...AND THE SEVERE STORM THREAT WILL
CONTINUE WILL INTO THE EVENING. COLLOBRATED TORNADO WATCH 869 WAS
MERGED INTO HAZARD GRIDS AND IS EFFECTIVE UNTIL 11 PM CST.

EXTENDED LAKE WIND ADVISORY UNTIL MIDNIGHT...AND KEPT THIS ADVISORY
ALL NIGHT IN THE PLATEAU. COULD SEE GUSTS UP TO 40 MPH.

GFS80 IS QUICKER WITH A COLD FRONTAL PASSAGE TONIGHT...MOVING
THROUGH METRO NASHVILLE SHORTLY BEFORE MIDNIGHT CST. THE FRONT
WILL PUSH THROUGH THE PLATEAU AFTER MIDNIGHT. MODELS SHOW THAT
MUCH COLDER AIR WILL FILTER IN LATE TONIGHT AND WEDNESDAY. H8
TEMPERATURES FALL BELOW -6 C WEDNESDAY AFTERNOON...AND MOS DOES
NOT HAVE ENOUGH CLOUDS WEDNESDAY AFTERNOON.

COOL AND DRY WEATHER WILL CONTINUE INTO THE WEEKEND. IN FACT THE
COOL TEMPERATURES LOOK TO CONTINUE INTO NEXT WEEK. THERE MAY BE A
COLD FRONTAL PASSAGE OR TWO...BUT MOISTURE IS TOO LIMITED TO
ADVERTISE A RAIN CHANCE AT THIS POINT.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    41  45  25  44 / 100  10  10  10
CLARKSVILLE  38  45  23  45 / 100   0  10  10
CROSSVILLE   42  44  23  40 / 100  30  10  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL MIDNIGHT CST FOR MOST OF MIDDLE TENNESSEE
LAKE WIND ADVISORY UNTIL 6 AM CST FOR THE CUMBERLAND PLATEAU

&&

04
Hazardous weather outlook, Nov 15, 5:30 AM CST, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CST TUE NOV 15 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-161130-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CST TUE NOV 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY AND TONIGHT AHEAD OF AN
APPROACHING COLD FRONT. THE AIR MASS AHEAD OF THE FRONT WILL BE MOIST
AND UNSTABLE, WITH STRONG LOW LEVEL WIND SHEAR. THIS WILL PROVIDE A
GOOD ENVIRONMENT FOR THE DEVELOPMENT OF ISOLATED SUPERCELLS THIS
AFTERNOON, ACCOMPANIED BY ISOLATED TORNADOES AND DAMAGING STRAIGHT
LINE WINDS.

OUTSIDE OF THUNDERSTORM AREAS, WINDS AT THE SURFACE WILL BE 15 TO 20
MILES AN HOUR TODAY, WITH GUSTS AS HIGH AS 30 MILES AN HOUR. CAUTION
IS THEREFORE ADVISED ON AREA LAKES.

MORE THUNDERSTORMS WILL MOVE IN TONIGHT IN THE FORM OF AN ORGANIZED
SQUALL LINE. SOME OF THESE STORMS WILL ALSO BECOME SEVERE, WITH THE
PRIMARY HAZARDS BEING DAMAGING DOWNBURST WINDS, LARGE HAIL, AND
ISOLATED TORNADOES.

IN ADDITION, THE STORM PREDICTION CENTER HAS PLACED A PORTION OF
MIDDLE TENNESSEE UNDER A HIGH RISK OF SEVERE WEATHER. THE HIGH RISK
AREA LIES WEST OF A LINE EXTENDING FROM WHITE HOUSE, TO NASHVILLE, TO
FAIRVIEW, TO HOHENWALD, TO WAYNESBORO. AREAS FARTHER EAST,
INCLUDING THE CITIES OF LAFAYETTE, LEBANON, MURFREESBORO, COLUMBIA,
AND PULASKI ARE UNDER A MODERATE RISK OF SEVERE WEATHER. THE
REMAINDER OF THE MID STATE AND CUMBERLAND PLATEAU IS UNDER A SLIGHT
RISK OF SEVERE WEATHER TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE RISK OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

ROSE

In the hours before

Local storm report, Nov 15, 4:35 PM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
435 PM CST TUE NOV 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0408 PM     HAIL             16 SW WAYNESBORO        35.16N 87.96W
11/15/2005  0.75 INCH        WAYNE              TN   LAW ENFORCEMENT

&&

JCOHEN
Local storm report, Nov 15, 4:38 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
438 PM CST TUE NOV 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0429 PM     TSTM WND DMG     16 SW WAYNESBORO        35.16N 87.96W
11/15/2005                   WAYNE              TN   EMERGENCY MNGR

            BARN ROOF DAMAGED NEAR LUTTS

&&

JCOHEN
Local storm report, Nov 15, 4:49 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
449 PM CST TUE NOV 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND DMG     6 S CLARKSVILLE         36.47N 87.35W
11/15/2005                   MONTGOMERY         TN   EMERGENCY MNGR

            WIND DMG WITH POSSIBLE TORNADO

&&

JCOHEN
Local storm report, Nov 15, 4:56 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
456 PM CST TUE NOV 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     TORNADO          5 S CAMDEN              35.99N 88.10W
11/15/2005                   BENTON             TN   LAW ENFORCEMENT

            CONFIRMED TORNADO TOUCHDOWN DMG REPORTS TO FOLLOW

&&

JCOHEN
Local storm report, Nov 15, 4:58 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
458 PM CST TUE NOV 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     HAIL             CAMDEN                  36.06N 88.10W
11/15/2005  1.00 INCH        BENTON             TN   TRAINED SPOTTER

&&

MED
Local storm report, Nov 15, 4:58 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
458 PM CST TUE NOV 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             CAMDEN                  36.06N 88.10W
11/15/2005  1.00 INCH        BENTON             TN   TRAINED SPOTTER

&&

MED

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 15, 8:12 AM CSTLake Wind AdvisoryOHXBedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more22 hr
Nov 15, 2:49 PM CSTTornado WarningOHXStewart41 min
Nov 15, 3:13 PM CSTTornado WarningOHXBenton47 min
Nov 15, 3:31 PM CSTSevere Thunderstorm WarningOHXStewart59 min
Nov 15, 3:43 PM CSTTornado WarningOHXHouston47 min
Nov 15, 3:46 PM CSTTornado WarningOHXWayne44 min
Nov 15, 3:50 PM CSTTornado WarningOHXHumphreys25 min
Nov 15, 4:04 PM CSTTornado WarningOHXMontgomery, Stewart56 min
Nov 15, 4:26 PM CSTTornado WarningOHXWayne34 min
Nov 15, 4:29 PM CSTTornado WarningOHXBenton, Houston, Humphreys61 min
Nov 15, 4:39 PM CSTTornado WarningOHXLewis36 min
Nov 15, 4:53 PM CSTTornado WarningOHXRobertson37 min
Nov 15, 5:07 PM CSTSevere Thunderstorm WarningOHXPerry53 min
Nov 15, 5:16 PM CSTTornado WarningOHXDickson44 min
Nov 15, 5:29 PM CSTTornado WarningOHXBenton, Humphreys49 min
Nov 15, 5:39 PM CSTTornado WarningOHXPerry51 min
Nov 15, 5:46 PM CSTTornado WarningOHXCheatham, Davidson, Robertson44 min
Nov 15, 5:51 PM CSTTornado WarningOHXHickman39 min
Nov 15, 5:53 PM CSTTornado WarningOHXLewis, Maury52 min
Nov 15, 5:57 PM CSTTornado WarningOHXPerry63 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.